Amitril/Elivil and weight gain

I was recently put on Amitril and so far, it seems to be helping. However, I've heard weight gain is a side effect. Has anyone experienced this? And if so, was it due to an increased appetite or a change in metabolism?

Thank you!

I was put on Desipramine, which is a very similar medication. I gained about four pounds.

Thanks, Nomad! Four pounds I can live with. I was on Remeron for insomnia at one point and I gained 40 pounds! I do not want to go through that again. It made me crave carbs something fierce and have absolutely no will power to abstain.

Definitely a side effect of Amitriptyline. I never thought about food so much in my life! Especially sweets. I gained about 10 pounds from it. Amitrip. was my lifesaver though. I switched Nortriptyline over a month ago. It is supposed to have less side effects all around. Haven't lost any weight though. I would trade 10 pounds for relief from that pain anyday!